Alert archive / Nevada / High Wind Watches in 2011
High Wind Watch 5, NWS Elko, NV
NWS Elko, NV issued this high wind watch at May 13, 2011, 3:10 PM PDT for White Pine County, Nevada. It took effect at May 15, 2011, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 3:10 PM PDT (22:10 UTC)
- In effect from
- May 15, 2011, 11:00 AM PDT
- Expired
- May 15, 2011, 3:13 AM PDT
- In force
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347 WWUS75 KLKN 132210 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 310 PM PDT FRI MAY 13 2011 ...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS WEEKEND... .AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL BE LOCATED OFF THE CALIFORNIA COAST THIS WEEKEND. A STRONG LOW LEVEL JET WILL DEVELOP OVER NEVADA THIS WEEKEND AHEAD OF THE SURFACE COLD FRONT. THESE WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...WHICH WILL CAUSE STRONG WINDS ON SATURDAY...WITH THE POSSIBILITY OF HIGH WINDS ON SUNDAY. NVZ013-141200- /O.NEW.KLKN.WI.Y.0023.110514T2100Z-110515T0600Z/ /O.NEW.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 310 PM PDT FRI MAY 13 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...BEFORE DECREASING SATURDAY NIGHT. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN ON SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE BY MIDDAY ON SATURDAY...WITH THE STRONGEST WINDS EXPECTED BY LATE AFTERNOON THROUGH THE EVENING. A BRIEF LULL IS EXPECTED SATURDAY NIGHT...BEFORE INCREASING IN INTENSITY ONCE AGAIN ON SUNDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ035-141200- /O.NEW.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 310 PM PDT FRI MAY 13 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL BE BREEZY ON SATURDAY...BEFORE INCREASING IN INTENSITY BY EARLY SUNDAY...WITH THE STRONGEST WINDS EXPECTED FROM NOON ON SUNDAY THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS SHOULD PLAN FOR THE POSSIBILITY OF HIGH WINDS DURING THE DAY ON SUNDAY. ROADS THAT COULD BE IMPACTED INCLUDE U.S. HIGHWAY 50...6...AND 93. IN ADDITION TO STATE HIGHWAY 318. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
463 WWUS75 KLKN 141023 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 323 AM PDT SAT MAY 14 2011 ...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS WEEKEND... .AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE CALIFORNIA COAST WILL PRODUCE A STRONG LOW LEVEL JET OVER NEVADA AHEAD OF A SURFACE COLD FRONT. THESE WINDS ARE EXPECTED TO DROP DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...WHICH WILL CAUSE STRONG WINDS ON SATURDAY... WITH THE POSSIBILITY OF HIGH WINDS ON SUNDAY. NVZ013-142230- /O.CON.KLKN.WI.Y.0023.110514T2100Z-110515T0600Z/ /O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 323 AM PDT SAT MAY 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... BEFORE DECREASING SATURDAY NIGHT. WINDS ARE EXPECTED TO INCREASE ONCE AGAIN ON SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE BY MIDDAY ON SATURDAY...WITH THE STRONGEST WINDS EXPECTED BY LATE AFTERNOON THROUGH THE EVENING. A BRIEF LULL IS EXPECTED SATURDAY NIGHT...BEFORE INCREASING IN INTENSITY ONCE AGAIN ON SUNDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: IF YOU ARE DRIVING IN NORTHERN NYE COUNTY YOU SHOULD EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ035-142230- /O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 323 AM PDT SAT MAY 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL BE BREEZY ON SATURDAY...BEFORE INCREASING IN INTENSITY BY EARLY SUNDAY...WITH THE STRONGEST WINDS EXPECTED FROM NOON ON SUNDAY THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: IF YOU ARE DRIVING IN WHITE PINE COUNTY YOU SHOULD PLAN FOR THE LIKELIHOOD OF HIGH WINDS DURING THE DAY ON SUNDAY. ROADS THAT COULD BE IMPACTED INCLUDE U.S. HIGHWAYS 50...6...AND 93...IN ADDITION TO STATE HIGHWAY 318. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
599 WWUS75 KLKN 142139 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT SAT MAY 14 2011 ...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS WEEKEND... .AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE CALIFORNIA COAST WILL PRODUCE A STRONG LOW LEVEL JET OVER NEVADA AHEAD OF A SURFACE COLD FRONT. THESE WINDS ARE EXPECTED TO DROP DOWN TO THE SURFACE SUNDAY AFTERNOON WITH THE POSSIBILITY OF HIGH WINDS. NVZ033-151230- /O.NEW.KLKN.WI.Y.0024.110515T1800Z-110516T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 239 PM PDT SAT MAY 14 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. * WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS EXPECTED FROM 1 PM ON SUNDAY THROUGH THE 9 PM SUNDAY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-151230- /O.CON.KLKN.WI.Y.0023.000000T0000Z-110515T0600Z/ /O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 239 PM PDT SAT MAY 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL DECREASE THIS EVENING. A BRIEF LULL IS EXPECTED SATURDAY NIGHT...BEFORE INCREASING IN INTENSITY ONCE AGAIN ON SUNDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: IF YOU ARE DRIVING IN NORTHERN NYE COUNTY YOU SHOULD EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ035-151230- /O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 239 PM PDT SAT MAY 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE IN INTENSITY BY EARLY SUNDAY...WITH THE STRONGEST WINDS EXPECTED FROM 10 AM ON SUNDAY THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: IF YOU ARE DRIVING IN WHITE PINE COUNTY YOU SHOULD PLAN FOR THE LIKELIHOOD OF HIGH WINDS DURING THE DAY ON SUNDAY. ROADS THAT COULD BE IMPACTED INCLUDE U.S. HIGHWAYS 50...6...AND 93...IN ADDITION TO STATE HIGHWAY 318. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
865 WWUS75 KLKN 150636 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1136 PM PDT SAT MAY 14 2011 ...STRONG WINDS EXPECTED ACROSS NORTHERN NEVADA SUNDAY... .AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE CALIFORNIA COAST WILL PRODUCE STRONG WINDS OVER NEVADA AHEAD OF A SURFACE COLD FRONT. NVZ033-151845- /O.CON.KLKN.WI.Y.0024.110515T1800Z-110516T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 1136 PM PDT SAT MAY 14 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY. * WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: STRONGEST WINDS EXPECTED FROM 1 PM ON SUNDAY THROUGH THE 9 PM SUNDAY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-035-151845- /O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 1136 PM PDT SAT MAY 14 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM PDT SUNDAY THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM PDT SUNDAY THROUGH SUNDAY EVENING. * WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE IN INTENSITY ON SUNDAY...WITH THE STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: DRIVERS SHOULD EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAYS 6 AND 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RCM
330 WWUS75 KLKN 151013 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 313 AM PDT SUN MAY 15 2011 ...STRONG WINDS EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA TODAY... .AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE CALIFORNIA COAST WILL PRODUCE STRONG WINDS OVER NEVADA TODAY AHEAD OF A SURFACE COLD FRONT. NVZ035-152215- /O.UPG.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ /O.NEW.KLKN.HW.W.0008.110515T1500Z-110516T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 313 AM PDT SUN MAY 15 2011 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: DRIVERS SHOULD EXERCISE EXTREME CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE A LOSS OF VEHICULAR CONTROL. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAYS 6 AND 50. TREE DAMAGE IS ALSO POSSIBLE...WHICH MAY BRING DOWN POWER LINES IN SOME TOWNS. STRUCTURAL DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ013-152215- /O.UPG.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/ /O.EXB.KLKN.WI.Y.0024.110515T1500Z-110516T0000Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 313 AM PDT SUN MAY 15 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE STRONGEST WINDS ARE EXPECTED ACROSS NORTHEASTERN PORTIONS OF THE COUNTY. * TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT * IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ032-034-037-152215- /O.EXB.KLKN.WI.Y.0024.110515T1500Z-110516T0000Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS... CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON... HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT 313 AM PDT SUN MAY 15 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE AFTERNOON HOURS. * LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-152215- /O.EXT.KLKN.WI.Y.0024.110515T1800Z-110516T0300Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 313 AM PDT SUN MAY 15 2011 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 1 PM THIS AFTERNOON THROUGH THE 7 PM THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at May 13, 3:58 AM PDT, 11 hours 12 minutes earlier.
Area forecast discussion, May 13, 3:58 AM PDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 358 AM PDT FRI MAY 13 2011 .SYNOPSIS...AN AREA OF HIGH PRESSURE WILL CONTINUE TO BRING WARM TEMPERATURES TO THE AREA THROUGH SATURDAY. AFTERNOON THUNDERSTORMS AND SHOWERS WILL BE POSSIBLE TODAY AND SATURDAY...ESPECIALLY ACROSS EXTREME NORTHERN NEVADA. WINDY CONDITIONS WILL RETURN ON THE WEEKEND AHEAD OF AN APPROACHING COLD FRONT. MUCH COOLER WEATHER WILL INVADE BEHIND THE COLD FRONT ON SUNDAY AND LINGER INTO THE BEGINNING OF NEXT WEEK. && .SHORT TERM...TODAY THROUGH SATURDAY EVENING. UPPER SHORT RIDGE HAS SHIFTED EAST OVER GRAND CANYON TO YELLOWSTONE AND MASSIVE UPPER LOW EAST OF NORTHERN VANCOUVER ISLAND IS BEGINNING TO INFLUENCE FLOW ACROSS NORTHERN AND CENTRAL NEVADA. WHAT WAS ONCE A CLOSED SUBTROPICAL LOW OFF NORTHERN BAJA CALIFORNIA HAS NOW OPENED AND IS BEING SUCKED INTO THE FLOW AROUND THE UBER LOW TO THE NORTH. THIS LITTLE WAVE IS GOING TO SPEED NORTH TOWARD NEVADA AND BY THIS AFTERNOON WILL CREATE ENOUGH MID LEVEL SUPPORT TO ENHANCE CONVECTION CHANCES HERE. THE MAIN DRIVING FORCE IN THE LOWER LAYERS IS SIMPLY WARM AIR. LOTS OF SUNSHINE...CLEAR-ISH SKIES...AND THE WARMEST DAY OF THE YEAR SO FAR WILL INITIATE CONVECTION. LOOKS LIKE THE NORTHERN SECTIONS ALONG OR/ID BORDER AND EAST ALONG UT BORDER WILL HAVE BEST CHANCE...BUT OPPORTUNITIES FOR THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PROGRESS SOUTHWARD WITH STILL DISTANT APPROACH OF JET MAX FROM WEST. EXPECT SOME CONVECTION TO LINGER AFTER SUNSET A BIT...BUT WILL DIE DOWN BY ABOUT 03Z TONIGHT. SATURDAY IS A REPEAT WITH LEFTOVER-BARELY- VISIBLE-T0-INVISIBLE OUTFLOW BOUNDARIES AND ANOTHER ROUND OF WARM TEMPS AND INCREASINGLY STRONG SOUTHERLY FLOW. DO NOT BELIEVE THAT STORMS WILL BE SEVERE BUT A FEW MAY PRODUCE STRONG GUSTY WINDS PER INVERTED V SOUNDINGS. ALSO...OVERALL AREAL COVERAGE WILL INCREASE SATURDAY WITH SOUTH PARTS HAVING AS MUCH CHANCE AS CENTRAL AND NORTH. STORM/PRECIP WILL LINGER PAST SUNSET IN THE NORTHERN SECTIONS ON SATURDAY NIGHT WITH STRONGER MORE PERSISTENT CELLS. BB .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. GFS AND ECMWF ARE STILL QUITE CLOSE WITH DEPICTION OF DEEP TROUGH AND COLD FRONT BARELLING ACROSS THE CWA LATE SATURDAY NIGHT AND SUNDAY...SO UPPED POPS AND SKY COVER...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS WHICH ARE MORE LIKELY TO EXPERIENCE PRECIPITATION. FRONT APPEARS TO WEAKEN AS IT HEADS EAST SO POPS DECREASE AS ONE HEADS FURTHER SOUTH AND EAST IN THE CWA. MUCH COLDER AIR MOVING IN BEHIND THE SYSTEM WILL DROP SNOW LEVELS TO THE VALLEY FLOORS IN SOME AREAS SUNDAY NIGHT...THOUGH PRECIPITATION BY THEN WILL BE MINIMAL. BOTH MODELS SHOW A BREAK AS THE FIRST SHORTWAVE ROTATING AROUND THE LOW MOVES OFF AND THE NEXT ONE REMAINS TO THE WEST ON MONDAY...BUT BY MONDAY NIGHT THIS NEXT SHORTWAVE MOVES IN WITH MORE PRECIP AND CONTINUED CHILLY CONDITIONS. HIGHS MONDAY WILL STRUGGLE TO REACH THE 50S...WITH LOWS IN MANY AREAS IN THE 30S BOTH SUNDAY AND MONDAY NIGHTS. BOTH GFS AND ECMWF STILL SHOW THE LONGWAVE TROUGH LIFTING OUT A BIT ON TUESDAY SO EXPECT A DRIER DAY...BEFORE ANOTHER PIECE OF ENERGY DIVES SOUTHEASTWARD ACROSS THE REGION TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER UPTICK IN THE CHANCE OF PRECIPITATION. BY THURSDAY THE GFS AND ECMWF BOTH BEGIN TO BUILD A RIDGE INTO THE AREA...THE GFS BEING SLOWER THAN THE ECMWF. THIS SHOULD RESULT IN A DRYING TREND WITH SOME WARMING. RCM && .AVIATION...VFR CIGS AND VIS EXPECTED AT ALL TERMINALS THROUGH THE NEXT 24 HOURS. MAIN CONCERNS ARE THIS AFTERNOON INTO EARLY THIS EVENING WHEN ISOLATED CB...AND POSSIBLY A STRAY LIGHTNING STRIKE...WILL DEVELOP ACROSS THE REGION. ANY SHOWERS SHOULD BE VERY LIGHT...WITH THE BIGGER CONCERN BEING GUSTY OUTFLOW WINDS THANKS TO PRECIPITATION EVAPORATING IN THE DRY LOW LEVELS. WINDS WILL GUST TO 20-25 KNOTS AT MOST TERMINALS EVEN OUTSIDE OF CONVECTION THIS AFTERNOON. RCM && .HYDROLOGY...EXTREMELY WARM TEMPS THROUGH SATURDAY...INCLUDING ABOVE FREEZING NIGHTS...WILL KEEP AN INCREASED RISK OF FLOODING FROM SNOWMELT. MAJOR STREAMS LIKE THE MARYS RIVER WILL LIKELY REACH FLOOD STAGE DURING THE DAY AND EVENING...AND POSSIBLY DROP BACK DOWN BELOW AFTER SUNSET. OTHER STREAMS IN ELKO AND HUMBOLDT COUNTY ARE MOST PRONE TO FLOODING AT THIS TIME WITH THE WELL ABOVE SNOW PACK AND WARM TEMPS. EVEN THE MAINSTEM HUMBOLDT WILL SEE SOME SLOW RISES FROM THIS EVENT. ANOTHER ISSUE WILL BE THE SMALLER MORE FLASHY CREEKS AND EVEN NORMALLY DRY WASHES COMING UP QUICKLY. AM TRYING TO KEEP THE FLOOD WARNINGS AND STATEMENTS ORGANIZED SO WE ARE NOT CANCELING WARNINGS JUST BECAUSE A RIVER GOES BELOW FLOOD AT NIGHT...SUCH AS THE MARYS RIVER. IT'S A DANCE. BB && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 98/93/93/98
In the hours before
Special weather statement, May 13, 2:45 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 245 PM PDT FRI MAY 13 2011 NVZ032-033-132215- EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY NV- 245 PM PDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL 315 PM PDT... AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF LAGES JUNCTION...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ALTERNATE U.S. HIGHWAY 93 BETWEEN WENDOVER AND LAGES JUNCTION IN RURAL SOUTHEASTERN ELKO COUNTY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4039 11457 4047 11424 4020 11420 4016 11437 TIME...MOT...LOC 2143Z 151DEG 8KT 4025 11438 KNUTSVIG
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 2:40 PM PDT | River Flood Warning | LKN | Humboldt | 68 hr |
| May 13, 2:45 PM PDT | Special Weather Statement | LKN | 30 min | |
| May 13, 3:10 PM PDT | Wind Advisory | LKN | 32 hr | |
| May 13, 4:44 PM PDT | Special Weather Statement | LKN | Elko | 31 min |
Nearby
High Wind Watches in Nevada, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.